Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Maximum principle on the entropy and second-order kinetic schemes

Authors: Brahim Khobalatte and Benoît Perthame
Journal: Math. Comp. 62 (1994), 119-131
MSC: Primary 65M06; Secondary 35L65, 76M25, 76N15
MathSciNet review: 1208223
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider kinetic schemes for the multidimensional inviscid gas dynamics equations (compressible Euler equations). We prove that the discrete maximum principle holds for the specific entropy. This fixes the choice of the equilibrium functions necessary for kinetic schemes. We use this property to perform a second-order oscillation-free scheme, where only one slope limitation (for three conserved quantities in 1D) is necessary. Numerical results exhibit stability and strong convergence of the scheme.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M06, 35L65, 76M25, 76N15

Retrieve articles in all journals with MSC: 65M06, 35L65, 76M25, 76N15

Additional Information

Keywords: Compressible Euler equations, upwind schemes, kinetic schemes, entropy property, second-order schemes
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society